MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE BRONCHOVIDEOSCOPE
Model Number BF-XP290
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus, testing and inspection found that the device had no image.This complaint is most likely the result of a broken image sensor.Testing and inspection also found the following: the customer¿s complaint was confirmed, due to wear of the angle wire, the bending angle in the up direction became longer than normal.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus that the device cannot angulate sufficiently.There were no reports of patient harm associated with this event.The subject device was sent back to olympus for evaluation.During inspection and testing the following was found: no image.This report is being submitted for the malfunction found during evaluation (no image).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.It is likely the image sensor unit has been damaged (disconnection, etc.), or the mounted parts (ic chip, capacitor, etc.) of the electric board have failed due to use stress, external factors, or handling.The inspection method for the event is described as follows in the instructions for use (ifu) "chapter 3 preparation and inspection 3.8 inspection of combination function with related equipment".[inspection of endoscopic images] check that normal light observation and nbi observation images (excluding bf-mp290f) are projected properly.1 observe the palm, etc.Using normal light observation images and nbi observation images (excluding bf-mp290f).2 confirm that the illumination light is emitted.3 adjust the light intensity to an appropriate brightness.4 check that there are no abnormalities such as noise, blurring, or cloudiness in the normal light observation image and nbi observation image (excluding bf-mp290f).5 operate the ud angle lever of the endoscope to bend the curved part.6 operate the insertion tube rotation ring of the endoscope to rotate the insertion tube.7 check that normal light observation images and nbi observation images (except for bf-mp290f) do not disappear for a moment.8 align the up index on the insertion tube rotating ring with the up index on the operation unit." olympus will continue to monitor field performance for this device.

Brand Name
EVIS LUCERA ELITE BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16816874
Report Number9610595-2023-06741
Device Sequence Number7124497
Product Code EOQ
UDI-Device Identifier04953170063039
UDI-Public04953170063039
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown